MAUDE Adverse Event Report: DEPUY SPINE INC IS TABLE TOP ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC IS TABLE TOP ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 205030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows it was reported that this was a posterior thoracolumbar fusion for the ais on (b)(6) 2022.The rod was cut with the rod cutter.The rod cutter itself was broken when the lever was pushed down.When the surgeon moved the rod cutter for removing the rod, the inside parts came out in pieces.The surgery was completed successfully without any surgical delay.No further information is available.Concomitant device reported: unknown rods (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) is table top rod cutter this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3 h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the is table top rod cutter was broken from the cutter body assembly, several fragments were returned.Additionally, the package in which the device was returned contained foreign fragments of what it seems to be a rod cut in multiple pieces.The cutter section had heavy signs of corrosion, breakage of the device is most likely due to this condition, environment and sterilization/cleaning process can contribute to the degradation of the material.The surface presents signs of normal wear and scratches.A dimensional inspection for the is table top rod cutter was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the is table top rod cutter would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: - only current version isola table top rod cutter assembly dwgt was reviewed.Dimensional inspection: n/ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
IS TABLE TOP ROD CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham 
3035526892
MDR Report Key16198917
Report Number1526439-2023-00088
Device Sequence Number4135881
Product Code HTZ
UDI-Device Identifier10705034001289
UDI-Public(01)10705034001289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number205030
Device Catalogue Number205030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD, STR, TI, 450MM (HX END).; UNKNOWN RODS.
Patient SexUnknown